MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD

ENCORE MEDICAL L.P. ENCORE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Model Number 804-06-056
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure: the screw on the knob of the inserter sheared off inside of the implanted stem.This prevented the 8mm spacer screw from being inserted into the stem.The stem had to be explanted and a new stem implanted to allow use of the 8mm spacer.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as the screw on the knob of the inserter sheared off inside of the implanted stem.The possible time in service for baseplate is 5 years and 6 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.A significant adverse event was reported by the surgeon.The surgery was completed as intended, with a five-minute delay.The instrument was not inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of this instrument.Complaint database review shows ten prior complaints filed against the instrument item number that reports a similar failure and one prior complaint against the instruments lot number.Those are 9 - broke/cracked/damaged and 1 - bent.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, the knob of the implant inserter is broken at the threaded tip.The reported condition of the above instruments could possibly be a result of repeated use, misuse, wear, and care must be taken to avoid compromising their performance.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL TRIAL/IMPLANT INSERTER, STD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13590900
Report Number1644408-2022-00272
Device Sequence Number4973917
Product Code PHX
UDI-Device Identifier00888912171564
UDI-Public(01)00888912171564
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-06-056
Device Catalogue Number804-06-056
Device Lot Number179426L02
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
530-12-108 LOT 412T1588
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale